Alert archive / New York / Special Marine Warnings in 2021
Special Marine Warning 44, NWS New York, NY
NWS New York, NY issued this special marine warning at Jul 17, 2021, 1:48 PM EDT. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2021, 1:48 PM EDT (17:48 UTC)
- Expired
- Jul 17, 2021, 2:10 PM EDT
- In force
- 22 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 50.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special marine warning went out at Jul 17, 10:55 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 17, 10:55 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
1055 AM EDT Sat Jul 17 2021
.SYNOPSIS...
A stationary front across the northern portions of the area
will lift slowly north as a warm front today. A weak cold front
will then slowly approach from the west tonight and move across
on Sunday, and pass slowly east on Monday. Weak high pressure
builds in Tuesday with a surface trough developing inland late.
Another weak frontal boundary will approach on Wednesday. Weak
high pressure will then build in for the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A flash flood watch remains in effect this afternoon and
tonight for much of the region from New York City and north and
west. A stalled frontal boundary remains across the northern
portion of the area, the Lower Hudson Valley into southern
Connecticut as a weak low moves out of the Ohio Valley and into
eastern Pennsylvania by 00Z Sunday. Meanwhile an upper trough
and shortwaves will move into the region. Steering flow will be
weak with slow moving storms. In addition precipitable water
will increase to around 2.25 inches late in the afternoon
through this evening. With enhanced lift and training, and slow
moving storms the potential remains for periods of heavy
rainfall, and with antecedent wet conditions due to previous
rainfall, flash flooding is possible across the watch area. The
great threat of flooding will be this evening.
Also, MLCAPE and instability increase this afternoon into this
evening as the 850-700mb low approach western New Jersey and
interact with a thermal ridge in the area. Also a weak cold
front will be approaching, however, low level lapse rates in the
area will not be that steep this afternoon. There is the
potential for a few thunderstorms to become sever with damaging
wind gusts the primary threat. And with a veering low level wind
profile and increased sheer, brief rotation will be possible in
the vicinity of the low.
Finally, a heat advisory remains in effect through 800 PM EDT
this evening for much of northeastern New Jersey, New York City,
Nassau and southern Westchester counties of New York.
Temperatures in the upper 80s to around 90 with dew points into
the lower 70s will produce heat indices into the upper 90s this
afternoon. There is a chance that criteria will not be met as
cloud cover increases and convection develops.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
The upper trough will remain across the northeast into Monday
and finally shift off the coast late Monday into Monday night.
And the surface low and cold front will be slow to move through
the region, passing east during Monday. So periods of showers
and thunderstorms will be possible through Monday. Weak high
pressure builds in for Tuesday, however a shortwave will dig
into upstate New York Tuesday afternoon with a surface trough
developing. There will be the chance of afternoon thunderstorms,
mainly across the interior.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
No significant changes to the long term period and stuck fairly
close to the NBM guidance.
A cold front approaches Tuesday night and moves across there
region Wednesday and Wednesday night.
With the front approaching and moving across the area on
Wednesday, will continue to keep the mention of widespread
chance PoP for the entire CWA Wednesday afternoon/evening. High
pressure then builds into the region to end the week. Expect
warm and dry conditions Thursday through Saturday, with high
temps in the 80s to near 90. With dewpoints in the lower 60s,
expect heat index values to remain close to actual temps.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A warm front lifts north of the terminals today. A cold front
will approach from the west this afternoon and evening.
VFR through early afternoon.
Widespread showers and thunderstorms are then forecast to move
into the NYC and Lower Hudson Valley terminals late this
afternoon into the early evening. The focus for the core of the
weather is on on the window of 19z-00z east to west. There will
be a threat of continued thunderstorms after 00Z with high
uncertainty in the location of storms. Most activity comes to
an end by about 04Z-05Z.
MVFR to IFR cigs and vsbys are possible overnight into early
Sunday as stratus and fog develop, especially at the coastal
terminals.
Winds will be light and variable early due to the front stalled
across the area. Winds will gradually veer to the SE/S later
this morning. There is then uncertainty this evening with the
approach of a frontal wave which could cause significant
variability in wind direction, but less than 10 kt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing and any showers or thunderstorms Saturday afternoon may
be off by an hour or two.
Uncertainty this evening with wind direction. Speeds should
remain less than 10 kt.
.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday...Chance of showers and thunderstorms with MVFR or IFR.
.Monday through Wednesday...Mainly VFR. Chance of showers and
thunderstorms each afternoon and evening.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub SCA conditions are expected to remain on the forecast waters
through next week with a weak pressure gradient over the waters.
&&
.HYDROLOGY...
A flash flood watch remains in effect for this afternoon and
tonight for northeastern New Jersey, the lower Hudson Valley,
New York City, Nassau county New York, and Fairfield county
Connecticut. Heavy rainfall is likely with widespread 1-2 inch
amounts, with locally higher amounts possible.
&&
.TIDES/COASTAL FLOODING...
There is a moderate risk of rip currents at the ocean beaches
today and Sunday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for CTZ005-009.
NY...Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for NYZ067>075-176>179.
Heat Advisory until 8 PM EDT this evening for NYZ071>075-
176>179.
NJ...Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for NJZ002-004-006-103>108.
Heat Advisory until 8 PM EDT this evening for NJZ004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...BC/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...BC
AVIATION...DBR
MARINE...BC/MET
HYDROLOGY...MET
TIDES/COASTAL FLOODING...METHazardous weather outlook, Jul 17, 1:23 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service New York NY 123 PM EDT Sat Jul 17 2021 NJZ002-004-006-103>108-NYZ071>075-176>179-181730- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 123 PM EDT Sat Jul 17 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ067-068-181730- Orange-Putnam- 123 PM EDT Sat Jul 17 2021 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-009-NYZ069-070-181730- Northern Fairfield-Southern Fairfield-Rockland-Northern Westchester- 123 PM EDT Sat Jul 17 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006-007-010-011-181730- Northern New Haven-Northern Middlesex-Southern New Haven- Southern Middlesex- 123 PM EDT Sat Jul 17 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ008-012-181730- Northern New London-Southern New London- 123 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This afternoon and tonight. There is a chance of strong thunderstorms late this afternoon and this evening which may produce gusty winds. An isolated severe thunderstorm is possible with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078>081-181730- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk- 123 PM EDT Sat Jul 17 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a chance of strong thunderstorms late this afternoon and this evening which may produce gusty winds. An isolated severe thunderstorm is possible with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-181730- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 123 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. There is a chance of strong thunderstorms late this afternoon and this evening which may produce gusty winds. An isolated severe thunderstorm is possible with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-181730- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 123 PM EDT Sat Jul 17 2021 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 17, 1:13 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service New York NY
113 PM EDT Sat Jul 17 2021
NJZ006-104-106-108-NYZ072-074-171745-
Hudson-Eastern Union-Eastern Essex-Eastern Bergen-New York
(Manhattan)-Richmond (Staten Is.)-
113 PM EDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
UNION...SOUTHEASTERN BERGEN...SOUTHEASTERN ESSEX...RICHMOND AND NEW
YORK (MANHATTAN) COUNTIES...
At 113 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Kearny to Port Richmond. Movement was
northeast at 20 mph.
Winds in excess of 35 mph and pea size hail are possible with these
storms.
Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Hoboken, Linden, Lyndhurst,
Rutherford, Secaucus, Harrison, Ridgefield, Lower East Side, Union
City, East Village and SoHo.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4060 7426 4072 7423 4074 7421 4078 7420
4092 7393 4070 7399 4070 7400 4068 7401
4068 7405 4066 7405 4060 7421
TIME...MOT...LOC 1713Z 241DEG 17KT 4077 7412 4063 7416
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:13 PM EDT | Special Weather Statement | OKX | New York | 32 min |
| Jul 17, 1:51 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens | 24 min |
| Jul 17, 2:01 PM EDT | Severe Thunderstorm Warning | OKX | New York | 44 min |
| Jul 17, 2:42 PM EDT | Severe Thunderstorm Warning | OKX | New York | 33 min |
| Jul 17, 2:49 PM EDT | Special Weather Statement | OKX | Richmond | 41 min |
| Jul 17, 3:10 PM EDT | Tornado Warning | OKX | Richmond | 19 min |
| Jul 17, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 42 min |
| Jul 17, 3:20 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 17, 3:25 PM EDT | Special Weather Statement | OKX | Putnam | 50 min |
| Jul 17, 3:54 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 16 min |
| Jul 17, 3:59 PM EDT | Special Weather Statement | OKX | Rockland | 46 min |
| Jul 17, 4:49 PM EDT | Special Weather Statement | OKX | Orange | 26 min |
| Jul 17, 5:02 PM EDT | Areal Flood Advisory | OKX | Orange | 88 min |
| Jul 17, 6:54 PM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jul 17, 7:05 PM EDT | Special Weather Statement | OKX | Putnam | 40 min |
| Jul 17, 7:06 PM EDT | Areal Flood Advisory | OKX | Orange | 84 min |
| Jul 17, 7:40 PM EDT | Special Weather Statement | OKX | Rockland | 50 min |
| Jul 17, 1:55 PM EDT | Special Weather Statement | OKX | Hudson | 50 min |
| Jul 17, 2:10 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Union | 95 min |
| Jul 17, 2:20 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Union | 3 hr |
| Jul 17, 2:50 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 55 min |
| Jul 17, 3:00 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic, Union | 113 min |
| Jul 17, 3:24 PM EDT | Flash Flood Warning | OKX | Union | 80 min |
| Jul 17, 6:40 PM EDT | Special Weather Statement | OKX | Union | 50 min |
| Jul 17, 6:41 PM EDT | Areal Flood Advisory | OKX | Essex, Union | 94 min |
| Jul 17, 7:23 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 112 min |
| Jul 17, 2:53 PM EDT | Special Weather Statement | OKX | 52 min | |
| Jul 17, 4:59 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 91 min |
Nearby
Special Marine Warnings in New York, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.